Hail, Stark
- When
- September 2, 1:45 PM EST
- Where
- Stark County, 3 mi W of North Canton
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.870, -81.457
Quarter sized hail was observed.
An isolated severe thunderstorm produced quarter size hail west of North Canton.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
An isolated severe thunderstorm produced quarter size hail west of North Canton.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Sep 2, 12:54 PM EST, 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 154 PM EDT MON SEP 2 2013 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA TODAY. HIGH PRESSURE WILL BUILD OVER THE GREAT LAKES REGION TONIGHT AND REMAIN THROUGH MID WEEK. A WEAK COLD FRONT WILL MOVE INTO THE AREA ON THURSDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATE...SENT A QUICK UPDATE OF POPS WEST THIS MORNING. TREND IS GOOD HOWEVER LINE MOVING INTO THE AREA NEEDED A MORNING PERIOD OF POPS. WENT WITH LIKELY EARLY THIS MORNING TAPERING DOWN FOR THE AFTERNOON. NO OTHER CHANGES AT THIS TIME. PREVIOUS DISCUSSION... THE MAIN CONCERN TODAY WILL BE THE COLD FRONT MOVING THROUGH THE AREA. CURRENT RADAR SHOWS A FEW THUNDERSTORMS OVER MICHIGAN AND NORTHERN INDIANA. 00Z MODEL SOUNDINGS SHOW INSTABILITY OVER MUCH OF THE FORECAST AREA THIS MORNING AND INTO THE AFTERNOON FOR THE EASTERN AREAS. I BELIEVE THE NAM IS A LITTLE FAST WITH THE MOVEMENT OF THE FRONT TODAY BASED ON THE CURRENT POSITION. I WILL KEEP A SLGT CHC OF TSTMS THIS MORNING OVER NORTHWEST OHIO ENDING LATE THIS MORNING. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE IN THE FORECAST FOR THE CENTRAL AND EASTERN HALF OF THE FORECAST AREA FOR THE AFTERNOON. I BELIEVE THE THUNDERSTORM ACTIVITY WILL INCREASE ON THE FRONT THIS AFTERNOON WITH THE HEATING OF THE DAY. MODEL SOUNDINGS LOOK FAIRLY DRY BUT WITH DEWPOINTS NEAR 70...LOW LEVEL MOISTURE IS ABUNDANT. I WILL KEEP 40 TO 50 POPS IN THE EAST. SPC CONCURS WITH THIS THINKING PER SWODY1. A FEW MULTICELLS THIS AFTERNOON COULD BECOME STRONG PARTICULARLY OVER THE EXTREME EASTERN SECTIONS OF THE FORECAST AREA. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... HIGH PRESSURE WILL DOMINATE MOST OF THE SHORT TERM PERIOD. THE MODELS SHOW A FEW WEAK UPPER LEVEL SHORT WAVES ROTATING THROUGH FLOW. THE FIRST SHORT WAVE WILL BE ON TUESDAY AND WILL MAINLY IMPACT NORTHWEST PA. THE MODELS SHOW A SMALL AMOUNT OF WRAP AROUND MOISTURE WITH THIS SHORT WAVE. THE WAVE IS VERY WEAK AND I AM NOT COMPLETELY SOLD ON PRECIP FOR TUESDAY BUT BOTH THE NAM AND GFS PRINT OUT A SMALL AMOUNT OVER EXTREME NORTHEAST OHIO AND NORTHWEST PA. THE CURRENT FORECAST ALREADY HAS A SLIGHT CHC OF SHOWERS IN THIS AREA FOR TUESDAY. EVEN THOUGH MY CONFIDENCE IS LOW...I WILL NOT REMOVE THE CHANCE AT THIS TIME. HIGH PRESSURE WILL REMAIN ON WEDNESDAY WITH PLEASANT CONDITIONS OVER THE FORECAST AREA. THE MODELS SHOW A WEAK BACKDOOR COLD FRONT MOVING SOUTH ACROSS LAKE ERIE THURSDAY. THE GFS SHOWS A SMALL AMOUNT OF PRECIPITATION WITH THIS FRONT WHILE THE NAM IS DRY. I BELIEVE THIS FRONT WILL BE MOISTURE STARVED AND PRECIP WILL BE ISOLATED AT BEST. AT THIS TIME I WILL ELECT TO KEEP THE FORECAST DRY FOR THURSDAY AND CONTINUE TO MONITOR THE TREND. && .LONG TERM /FRIDAY THROUGH SUNDAY/... HIGH PRESSURE WILL BE IN CONTROL ON FRIDAY BUT IT WILL MOVE TO THE EAST COAST BY SATURDAY MORNING. THIS WILL ALLOW A COLD FRONT TO MOVE INTO THE CENTRAL GREAT LAKES BY SATURDAY AFTERNOON. THERE MAY BE A FEW THUNDERSTORMS ALONG THIS WEAKENING BOUNDARY BUT MOST OF THE ACTIVITY WILL BE OVER LAKE ERIE AND MAYBE NE OHIO INTO NW PA. THIS BOUNDARY WILL CONTINUE SLOWLY SOUTHWARD ON SUNDAY AND COULD STILL GENERATE AN ISOLATED STORM. TEMPERATURES THROUGH THE EXTENDED WILL BE VERY CLOSE TO SEASONAL AVERAGES ON FRIDAY BUT MOST LOCATIONS WILL WARM INTO THE 80S ON SATURDAY. IN THE WAKE OF THE WEAK FRONT ON SUNDAY HIGHS WILL LIKELY BE A COUPLE DEGREES COOLER. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AT 18Z THE COLD FRONT WAS SOUTH OF A FDY TO CLE TO ERI LINE. SOME SHOWERS WERE BEHIND THE FRONT BUT MOST OF THE ACTIVITY WAS SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT. BEHIND THE FRONT CONDITIONS WERE BECOMING VFR BUT BEHIND THE FRONT A MIX OF MVFR AND IFR CONDITIONS. THE QUESTION IS WILL ALL THE LOW CLOUDS OVER MICHIGAN AND WISCONSIN MOVE INTO THE REGION TONIGHT. MOST OF THE MODELS DON'T THINK SO BUT WITH A LAKE AND 850 MB TEMPERATURE DIFFERENCE GOING TO BE NEAR 13C AND A NORTHWEST FLOW THE CLOUDS SHOULD MOVE IN AND MOST PLACES SHOULD DEVELOP MVFR CEILINGS. CONDITIONS WILL IMPROVE TO VFR TUESDAY AFTERNOON WITH MAINLY BROKEN CLOUDS. OUTLOOK...NON VFR POSSIBLE EACH MORNING IN PATCHY FOG. && .MARINE... A COLD FRONT WILL MOVE ACROSS LAKE ERIE TODAY WITH SOUTHWEST TO WEST WINDS SHIFTING TO THE NORTHWEST IN ITS WAKE. WIND SPEEDS SHOULD NOT EXCEED 15 KNOTS BUT WILL LIKELY KICK WAVES INTO THE 2 TO 3 FOOT RANGE. THERE MAY BE ISOLATED THUNDERSTORMS ALONG THE FRONT...ESPECIALLY ACROSS THE EASTERN HALF OF THE LAKE DURING THE AFTERNOON. HIGH PRESSURE WILL TAKE CONTROL OF THE LAKE BY TUESDAY AFTERNOON. ANOTHER WEAK COLD FRONT SAGS ACROSS THE LAKE WEDNESDAY EVENING WITH HIGH PRESSURE QUICKLY RETURNING FOR THURSDAY. THIS HIGH WILL GRADUALLY SHIFT TO THE EAST COAST BY FRIDAY NIGHT. WINDS WILL BE UNDER 15 KNOTS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...GARNET NEAR TERM...GARNET/TK SHORT TERM...GARNET LONG TERM...MULLEN AVIATION...KIELTYKA MARINE...MULLEN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 344 AM EDT MON SEP 2 2013 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-030745- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 344 AM EDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GARNET
The Cleveland radar (KCLE), 69 km away, was scanning. The volume nearest the first event began at 18:43 UTC.
2 hail. Local standard time, as filed.
Quarter sized hail was observed.
Quarter sized hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2013Every state in 2013This day in weather historyWarnings in Ohio, September 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 478234, 478235.